Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 31, 2005, 4:29 PM EDT for Tioga County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 4:29 PM EDT (20:29 UTC)
- Expired
- Jul 31, 2005, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Tioga County, PA
The radar
The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 312035
FFWCTP
PAC117-312330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT SUN JUL 31 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 730 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND AUTOMATED RAIN GAGE REPORTS INDICATED FLASH FLOODING WAS
BECOMING INCREASINGLY LIKELY FROM NEARLY STATIONARY THUNDERSTORMS
OVER CENTRAL TIOGA COUNTY.
TORRENTIAL RAINFALL FROM STATIONARY THUNDERSTORMS WAS OCCURRING OVER
THE HIGHER TERRAIN BETWEEN MANSFIELD...TIOGA AND KEENEYVILLE...AND
WAS ALSO INTERSECTING ROUTE 15. CREEKS ESPECIALLY SUSCEPTIBLE TO
FLASH FLOODING FROM THIS HEAVY RAINFALL INCLUDE LAMBS CREEK...MANNS
CREEK AND BENTLEY CREEK.
PERSONS IN THE WARNING AREA...ESPECIALLY THOSE ALONG LAMBS
CREEK...MANNS CREEK AND BENTLEY CREEK...SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT
OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
IN AN AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4193 7711 4185 7703 4181 7707 4180 7721
4187 7734 4193 7730
$$
FORECASTER:DEVOIR/VILLANI2 follow-up statements
000
WGUS71 KCTP 312206
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT SUN JUL 31 2005
PAC117-312330-
TIOGA-
558 PM EDT SUN JUL 31 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM EDT FOR TIOGA
COUNTY...
AS OF 556 PM EDT...THUNDERSTORMS PRODUCING HEAVY RAINFALL HAD MOVED
SOUTH OF THE FLASH FLOOD WARNING AREA. STORM TOTAL DOPPLER RADAR
PRECIPITATION ESTIMATES OF UP TO 4 INCHES WERE INDICATED OVER THE
HIGHER ELEVATIONS BETWEEN MANSFIELD...KEENEYVILLE AND TIOGA.
ALTHOUGH THE RAIN HAS MOSTLY ENDED ACROSS THE WARNING AREA...
EXCESSIVE RUNOFF FROM THE EARLIER HEAVY RAINFALL WILL CONTINUE TO
AFFECT SMALL CREEKS AND STREAMS IN THE AREA FOR THE NEXT FEW
HOURS...IN PARTICULAR LAMBS CREEK...MANNS CREEK AND BENTLEY CREEK.
THE RUNOFF MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
THEREFORE...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 730
PM.
REMEMBER...IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER
CROSSINGS WHICH CAN BE POTENTIALLY DANGEROUS AFTER HEAVY RAINFALL.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE
ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES AWAY.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4193 7711 4185 7703 4181 7707 4180 7721
4187 7734 4193 7730
$$
FORECASTER:GAD000
WGUS71 KCTP 312332
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 PM EDT SUN JUL 31 2005
PAC117-312338-
TIOGA-
728 PM EDT SUN JUL 31 2005
...THE FLASH FLOOD WARNING FOR TIOGA COUNTY EXPIRES AT 730 PM EDT...
NO REPORTS OF FLOODING PROBLEMS HAVE BEEN RECEIVED BY TIOGA COUNTY
EMERGENCY MANAGEMENT...AND SO THE FLASH FLOOD WARNING WAS ALLOWED TO
EXPIRE ON TIME AT 730 PM.
BE AWARE THAT SMALL STREAMS AND CREEKS WILL CONTINUE TO RUN HIGH FOR
THE NEXT FEW HOURS DUE TO THE EARLIER HEAVY RAINFALL AND ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS CROSSING THE AREA THIS EVENING.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4193 7711 4185 7703 4181 7707 4180 7721
4187 7734 4193 7730
$$
FORECASTER:GADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:12 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 31, 2:12 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 212 PM EDT SUN JUL 31 2005 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... RADAR ONCE AGAIN LIGHTING UP RIGHT ON SCHEDULE...AND MUCH AS EXPECTED...WITH GREATER COVRG IN NERN MTS. WITH CU FIELDS NOT QUITE SO GREAT OVER FAR NW (LESS MSTR) AND SE (CI DAMPENING HEAT)...WE SHOULD SEE LESS CONVECTION THERE - OR IT MAY JUST DEVELOP LATER THIS EVENING...AS MOISTURE PLENTIFUL ACROSS THE CWA...BUT COOLEST AIR ALOFT UP N AND BEST HEATING IN S. WILL THEREFORE CONT WITH CURR FCST OF 30-40 POPS IN NE AND 20S MOST EVERYWHERE ELSE. A FEW LONELY SHRA MAY LINGER INTO THE OVERNIGHT...ESP IN THE EAST BUT IN GENERAL...CLEARING AFT 03Z. MINS TONIGHT WILL BE RIGHT ALONG WITH LAST NIGHT...MAYBE JUST A HAIR/TAD/SMIDGE HIGHER. FOR MONDAY...MUCH THE SAME STORY...A SFC BNDRY MAY DRAG SOUTHWARD INTO OUR REGION. SO...WILL HOLD ONTO CURR FCST OF CHC POPS (30S) IN THE NE AND SLIGHT CHCS ALMOST EVERYWHERE ELSE. TEMPS VERY CLOSE TO PREV FCST...WITH THE URBAN AREAS OF IPT AND HAR PUSHING CLOSE TO 90F. MAYBE THE FAR SRN ZNS WILL REMAIN DRY DURING THE DAY...BUT BY NIGHTFALL...A FEW SHOWERS MAY GET THERE...ESP IN THE EAST WHERE THE HEAT/MSTR AND THAT MODEST (AT BEST) FORCING MIGHT HELP TRIGGER SOME SHOWERS OVERNIGHT. MON NIGHT MINS 2-3F HIGHER THAN TONIGHT. && .LONG TERM (TUESDAY THROUGH SUNDAY)... NOT MUCH CHANGE FROM WHAT I SAW YESTERDAY. CHC OF SHOWERS AND STORMS THIS AFTERNOON AND EVENING...MAINLY NE PA...AND AGAIN ON MONDAY AFTERNOON/EVENING...AS IT IS A LITTLE COOL AT 500 MB. ESTIMATED VIL FOR TODAY IS IN THE MID 50S...BUT HAD ONE CELL IN THE 45 TO 50 RANGE EASTERN CLINTON COUNTY. ANYWAY...SHORT TERM FCST LEFT FCST SIMILAR TO WHAT I HAD YESTERDAY FOR MONDAY. FOR TUE... I LEFT MENTION OF SHOWERS AND STORMS IN FROM YESTERDAY...AS THERE IS STILL A WEAKNESS IN THE UPPER LEVEL FLOW...AND FRONT TRYS TO MOVE SOUTHWARD. SIMILAR PATTERN TO MONDAY. STILL THINK WED INTO THURSDAY NIGHT WILL BE DRY. FOR FRIDAY INTO NEXT WEEKEND...FRONT DROPS SE...LOOKS LIKE SYSTEM WILL TRY TO STALL OUT JUST SOUTH OF C PA NOW. STILL LOOKS LIKE BEST CHC FOR SHOWERS AND STORMS WILL BE ACROSS NW PA ON FRIDAY...AND ACROSS SE ON SAT. KEPT MENTION OF SHOWERS AND STORMS IN FOR SATURDAY NIGHT...AS I HAD DONE YESTERDAY. FOR SUNDAY INTO SUNDAY NIGHT...KEPT FCST DRY FOR NOW. CAN ADD MENTION OF SHOWERS AND STORMS ON LATER SHIFTS IF NEEDED. && .AVIATION... CLDS VFR WITH ONLY A BIT OF MVFR HZ AROUND ATTM. RDR STARTING TO SHOW TS/SHRA POPPING OVER NERN CWA...SO WILL CARRY VCSH OR EVEN TEMPO GROUPS FOR MOST SITES (EXCEPT MDT) THROUGH 02-04Z TONIGHT. THEN...CLEARING LATER THIS EVENING AND FOG SETTLING IN MUCH LIKE LAST NIGHT. WILL TAKE MOST SITES TO MVFR AND A FEW TO IFR...ESP VALLEY LOCATIONS...BEFORE SUNRISE. FOG GOES AWAY AND SCT-BKN HIGH-BASED CU TO RETURN MONDAY. SHRA/TSRA POSSIBLE...ESP IN NRN TAFS FOR THE AFTN AGAIN...BUT WILL NOT INCL MENTION JUST YET. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, Jul 31, 5:31 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT SUN JUL 31 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-010929- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 531 AM EDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. @0059
In the hours before
Special weather statement, Jul 31, 2:03 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 203 PM EDT SUN JUL 31 2005 PAZ012-041-311830- NORTHERN CLINTON-NORTHERN LYCOMING- 203 PM EDT SUN JUL 31 2005 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON AND LYCOMING COUNTIES... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF LOCK HAVEN...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL DRIFT SOUTHEASTWARD THROUGH RURAL PARTS OF EASTERN CLINTON AND WESTERN LYCOMING COUNTIES...BUT IS HEADED TOWARD AVIS AND LOCK HAVEN AND AVIS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
Special weather statement, Jul 31, 3:37 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 337 PM EDT SUN JUL 31 2005 PAZ037-312030- TIOGA- 337 PM EDT SUN JUL 31 2005 ...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT NORTHERN TIOGA COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CORNING...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR LAWRENCEVILLE AROUND 430 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WINBD GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER:DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:03 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 42 min |
| Jul 31, 5:27 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 48 min |
| Jul 31, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 30 min |
| Jul 31, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 31, 6:55 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 65 min |
| Jul 31, 7:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 51 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.